Minnesota, 2019Flash Flooding in Minnesota, September 30, 2019
September 30, 2019 · NWS DLH · 2 events in 2 counties and zones
A warm front set up over the region during the early morning hours of the 30th. Torrential rainfall was reported overnight leading to saturated soils in the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front set up over the region during the early morning hours of the 30th. Torrential rainfall was reported overnight leading to saturated soils in the area. Additional showers and thunderstorms moved over these same areas during the late morning and early afternoon hours and led to isolated areas of flash flooding where water over the roadway led to closed roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 30, 8:52 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 30, 8:52 AM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
952 AM CDT Mon Sep 30 2019
.UPDATE...
Issued at 952 AM CDT Mon Sep 30 2019
Updated below for 15Z Marine Discussion.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 455 AM CDT Mon Sep 30 2019
Torrential rainfall early this morning from thunderstorms moving
through and over the saturated soils of east central Minnesota and
northwest Wisconsin. With additional heavy rain expected through much
of the morning, issued a flood watch until noon, when the heavy rain
is expected to diminish.
Strong southwest flow aloft covers the forecast area early this
morning, with low pressure in eastern South Dakota. This low center
will move to near International Falls by 00Z Tuesday. A warm front
will lift north through the region today ahead of the low, and will
continue to be the focus for showers and thunderstorms.
Thermodynamic profiles are rather weak this morning, and only expect
some heavy rain to accompany the storms. PWATS are forecast to be in
the 1.5 to 1.75 inch range this morning. A cold front associated
with the surface low will begin to move into the western edge for
the forecast area late in the afternoon. Strong warm air advection
will be cover the area through the day with a 40+ kt low level jet
pumping in additional moisture. Thermodynamic profiles improve this
afternoon ahead of the cold front. The front will be the primary
driver for any severe storm development this afternoon and evening.
The surface low moves from International Falls into northwest
Ontario tonight. The cold front moves through northeast Minnesota by
midnight, and exits northwest Wisconsin by 7am Tuesday. Dry air
surges into the region behind the cold front and will quickly bring
an end to the rain from west to east. It appears the cold front will
get hung up in the far southeast corner of the area late tonight,
possibly lifting a bit back into much of northwest Wisconisn. Will
have the higher pops in northwest Wisconsin tonight. Kept some low
chance pops over the Arrowhead this evening as an embedded impulse
clips the area.
The cold front becomes a quasi-stationary front near Price County on
Tuesday. Models suggest there will be some undulations of the front
north and south through the day. Have pops aligned to try to account
for the location of the front at times through the day. Dry
elsewhere as high pressure filters into the region.
.LONG TERM...(Tuesday night through Sunday)
Issued at 455 AM CDT Mon Sep 30 2019
The extended forecast period is progged to be bookended by a few
rounds of showers Wednesday through Thursday, and again Saturday
into Sunday.
Tuesday night through Wednesday morning looks to be mostly dry,
except for portions of northwest Wisconsin, where an area of low
pressure will lift out of Iowa and into southern Wisconsin. We will
remain on the northern fringe of this system, which might slip our
Wisconsin counties. More widespread precipitation will develop
across the region Wednesday afternoon through the day Thursday as a
somewhat shallow mid-level shortwave passes through the region. A
fairly robust vorticity maxima associated with this system will
support some fairly strong large-scale forcing as well as some
fairly impressive height falls. We're expecting only showers with no
thunderstorms with this system as very little, if any, instability
will be associated with it. Some decent rainfall amounts will be
possible with this system, but nothing that should lead to any
impacts, with most locations seeing between a quarter of an inch to
around a half inch across the region. Some very cool temperatures
aloft will possibly generate some snow flakes to mix in with the
rain showers, but zero accumulations are expected as the ground
temperatures are just too warm.
High pressure will then build behind this system for Thursday night
through Saturday morning. This should lead to a couple of rather
cool nights Thursday night and Friday night, with the next potential
for frost occurring these nights. Overnight lows could fall into the
lower to middle 30s over much of the region. The next chances of
rain showers will return during the day Saturday as another mid-
level shortwave passes through. Again, not thinking of any
thunderstorms with these at this time. Some lingering rain showers
will be possible Sunday and into early Monday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 713 AM CDT Mon Sep 30 2019
A mix of mostly IFR to LIFR conditions continues over much of the
Northland this morning as a large area of showers and
thunderstorms continues across the region. Heavy rainfall and
frequent lightning have been observed, generally from the KBRD
area east towards KDLH and KHYR. Conditions should improve to
VFR/MVFR near KBRD and KHYR this afternoon, but should return to
IFR/LIFR across the area overnight. A strong low-level jet will
linger, keeping low-level wind shear over KDLH, KBRD, and KHYR at
least through the morning hours. Expect winds to intensify this
evening as the surface low pressure system makes its way eastward
and passes through the region this afternoon.
&&
.MARINE...
Issued at 952 AM CDT Mon Sep 30 2019
Winds will be slower to subside today with east-northeast winds at
5 to 15 knots gusting to 20 to 25 knots into this afternoon. With
the favorable fetch across western Lake Superior, this will keep
waves of 5 to 7 feet, with isolated higher waves to around 8 feet
at the head of the lake, into this afternoon as well. As such,
have extended the Small Craft Advisory to 4PM from Two Harbors to
Bayfield to match the SCA along the remainder of the North Shore.
Models are having a difficult time on the magnitude of the winds
and have been relying on observations and ship reports for this
event. Winds are expected to shift westerly tonight as an area of
low pressure passes through and increase late tonight into Tuesday
morning, especially along the Bayfield Peninsula. Small craft
criteria are not currently expected with winds of 15 to 20 knots,
but will continue to watch closely. Another system arrives Tuesday
night into Wednesday which will turn winds northeasterly and
strengthen, which may again lead to hazardous conditions for
small craft.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 65 49 57 42 / 100 50 10 10
INL 60 40 51 38 / 90 50 0 10
BRD 79 49 56 43 / 100 10 10 10
HYR 76 51 61 45 / 80 40 30 20
ASX 74 51 62 44 / 80 30 20 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch until noon CDT today for WIZ001>004-006>009.
Beach Hazards Statement until 8 PM CDT this evening for WIZ001.
MN...Flood Watch until noon CDT today for MNZ036>038.
Beach Hazards Statement until 8 PM CDT this evening for MNZ037.
LS...Small Craft Advisory until 4 PM CDT this afternoon for
LSZ140>147.
&&
UPDATE...BJH
SHORT TERM...GSF
LONG TERM...JTS
AVIATION...JTS
MARINE...BJHHazardous weather outlook, Sep 30, 3:28 AM CST, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
428 AM CDT Mon Sep 30 2019
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011030-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
428 AM CDT Mon Sep 30 2019
This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.
.DAY ONE...Today and Tonight
Torrential rain this morning over saturated soils has led to a flood
watch being issued for east central Minnesota into northwest
Wisconsin until Noon.
Isolated severe thunderstorms are possible this afternoon and
evening. Large hail, gusty winds and heavy rain will be the main
hazards.
Strong east to northeast winds will lead to the threat of rip
currents through this evening for areas near the Twin Ports,
including the beaches of Duluth and Superior. A Beach Hazards
Statement has been issued for these areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotters may be needed this afternoon and evening in
northeast Minnesota and northwest Wisconsin.
LSZ121-140>148-011030-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
428 AM CDT Mon Sep 30 2019
This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.
.DAY ONE...Today and Tonight
Conditions hazardous to smaller vessels will continue this morning
and into the afternoon. Winds will gradually subside through the
day, but large waves will linger into the afternoon. Please see the
Nearshore Marine Forecast and Marine Weather Message for more
details.
Thunderstorm chances will remain in the picture over western Lake
Superior through the evening hours tonight. Some storms could be
strong to severe, especially late this afternoon and evening. Large
hail and some strong, gusty winds are the main threats with any
severe storms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Northeast winds will strengthen Tuesday night into Wednesday, which
could lead to conditions hazardous to smaller vessels through
Wednesday evening. A Small Craft Advisory may be needed.
GSF/JTS
More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)
In the hours before
Local storm report, Sep 30, 8:38 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
938 AM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM HEAVY RAIN KETTLE RIVER 46.49N 92.88W
09/30/2019 M5.00 INCH CARLTON MN PUBLIC
&&Local storm report, Sep 30, 8:48 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
948 AM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM HEAVY RAIN 2 SW MOOSE LAKE 46.42N 92.80W
09/30/2019 M5.07 INCH CARLTON MN MESONET
MESONET STATION MZHM5 MOOSE LAKE RAWS.
0921 AM HEAVY RAIN KETTLE RIVER 46.49N 92.88W
09/30/2019 M5.00 INCH CARLTON MN PUBLIC
0800 AM HEAVY RAIN 1 SE MALMO 46.32N 93.50W
09/30/2019 M4.82 INCH AITKIN MN CO-OP OBSERVER
CO-OP OBSERVER STATION ISEM5 12 N ISLE.
0700 AM HEAVY RAIN 2 ENE HOLYOKE 46.48N 92.34W
09/30/2019 M4.31 INCH CARLTON MN TRAINED SPOTTER
0800 AM HEAVY RAIN 1 S PLEASANT VALLEY 46.52N 92.39W
09/30/2019 M3.79 INCH CARLTON MN MESONET
MESONET STATION NEMM5 1.5 S PLEASANT VALLEY.
0700 AM HEAVY RAIN 4 W BAXTER 46.35N 94.36W
09/30/2019 M3.30 INCH CASS MN COCORAHS
COCORAHS STATION MN-CS-12 BRAINERD 7.8 W.
0852 AM HEAVY RAIN 5 S MCGREGOR 46.54N 93.29W
09/30/2019 M3.18 INCH AITKIN MN MESONET
MESONET STATION RLKM5 RICE LAKE N.W.R.
0930 AM HEAVY RAIN 1 WSW MAPLE 46.58N 91.75W
09/30/2019 M3.13 INCH DOUGLAS WI MESONET
MESONET STATION EW0605 POPLAR.
0935 AM HEAVY RAIN 6 SW FINLAYSON 46.15N 93.04W
09/30/2019 M3.06 INCH PINE MN PUBLIC
0828 AM HEAVY RAIN 2 N PILLAGER 46.35N 94.47W
09/30/2019 M2.80 INCH CASS MN PUBLIC
0545 AM HEAVY RAIN 2 SW WILLOW RIVER 46.31N 92.86W
09/30/2019 M2.77 INCH PINE MN MESONET
MESONET STATION KTRM5 1.5 SW WILLOW RIVER.
0844 AM HEAVY RAIN 5 ENE SAINT MATHIAS 46.25N 94.15W
09/30/2019 M2.76 INCH CROW WING MN COCORAHS
COCORAHS STATION MN-CW-29 BRAINERD 7.7 SSE.
0700 AM HEAVY RAIN 1 WSW MAPLE 46.58N 91.75W
09/30/2019 M2.76 INCH DOUGLAS WI COCORAHS
COCORAHS STATION WI-DG-16 POPLAR 2.0 E.
0917 AM HEAVY RAIN 2 W INO 46.53N 91.22W
09/30/2019 M2.75 INCH BAYFIELD WI MESONET
MESONET STATION WI054 2 W INO.
0906 AM HEAVY RAIN 3 WNW WOODROW 46.40N 94.13W
09/30/2019 M2.64 INCH CROW WING MN MESONET
MESONET STATION BIRM5 BRAINERD RAWS.
0700 AM HEAVY RAIN 2 S HAWTHORNE 46.48N 91.86W
09/30/2019 M2.60 INCH DOUGLAS WI COCORAHS
COCORAHS STATION WI-DG-14 POPLAR 7.8 SSW.
0908 AM HEAVY RAIN 3 WNW WOODROW 46.40N 94.13W
09/30/2019 M2.51 INCH CROW WING MN ASOS
ASOS STATION KBRD BRAINERD AIRPORT.
0725 AM HEAVY RAIN 2 N BRAINERD 46.38N 94.19W
09/30/2019 M2.50 INCH CROW WING MN PUBLIC
0640 AM HEAVY RAIN 4 ESE CASINO 46.40N 94.46W
09/30/2019 M2.50 INCH CASS MN COCORAHS
COCORAHS STATION MN-CS-1 PILLAGER 5.1 N.
0545 AM HEAVY RAIN 4 N MOOSE LAKE 46.50N 92.78W
09/30/2019 M2.48 INCH CARLTON MN COCORAHS
COCORAHS STATION MN-CN-33 BARNUM 4.3 W.
0700 AM HEAVY RAIN 1 N FORT RIPLEY 46.18N 94.37W
09/30/2019 M2.38 INCH CROW WING MN COCORAHS
COCORAHS STATION MN-CW-22 FORT RIPLEY 0.8 N.
0930 AM HEAVY RAIN 2 NNW AMNICON FALLS S.P 46.64N 91.92W
09/30/2019 M2.33 INCH DOUGLAS WI MESONET
MESONET STATION EW4291 LAKESIDE.
0906 AM HEAVY RAIN 13 E SOLON SPRINGS 46.34N 91.54W
09/30/2019 M2.32 INCH BAYFIELD WI MESONET
MESONET STATION BRNW3 BARNES RAWS.
0700 AM HEAVY RAIN FIFIELD 45.88N 90.41W
09/30/2019 M2.29 INCH PRICE WI COCORAHS
COCORAHS STATION WI-PR-10 FITFIELD 0.4 W.
0800 AM HEAVY RAIN 3 NE FORT RIPLEY 46.20N 94.32W
09/30/2019 M2.16 INCH CROW WING MN MESONET
MESONET STATION NOKM5 3.2 SE LENNOX.
0700 AM HEAVY RAIN 2 ENE PINE CITY 45.84N 92.94W
09/30/2019 M2.10 INCH PINE MN COCORAHS
COCORAHS STATION MN-PN-19 PINE CITY 1.8 ENE.
0915 AM HEAVY RAIN 7 ESE CLOVERDALE 45.97N 92.62W
09/30/2019 M2.03 INCH PINE MN MESONET
MESONET STATION SCXM5 ST. CROIX RAWS.
0916 AM HEAVY RAIN 3 SW ASHLAND 46.55N 90.92W
09/30/2019 M1.96 INCH ASHLAND WI ASOS
ASOS STATION KASX ASHLAND AIRPORT.
0930 AM HEAVY RAIN ASHLAND 46.58N 90.88W
09/30/2019 M1.90 INCH ASHLAND WI MESONET
MESONET STATION DW6451 1 SW ASHLAND.
0800 AM HEAVY RAIN 3 SSW BRUNO 46.24N 92.68W
09/30/2019 M1.90 INCH PINE MN CO-OP OBSERVER
CO-OP OBSERVER STATION BAKM5 BRUNO 4 S.
0902 AM HEAVY RAIN 5 NW INO 46.59N 91.26W
09/30/2019 M1.89 INCH BAYFIELD WI MESONET
MESONET STATION WSHW3 WASHBURN RAWS.
0700 AM HEAVY RAIN 4 S SWAN RIVER 47.03N 93.19W
09/30/2019 M1.84 INCH ITASCA MN MESONET
MESONET STATION JACM5 3.8 S SWAN RIVER.
0931 AM HEAVY RAIN 10 WSW FIFIELD 45.82N 90.62W
09/30/2019 M1.78 INCH PRICE WI MESONET
MESONET STATION EW4088 PARK FALLS.
0700 AM HEAVY RAIN 10 WSW FIFIELD 45.82N 90.62W
09/30/2019 M1.76 INCH PRICE WI COCORAHS
COCORAHS STATION WI-PR-11 PARK FALLS 11.4
SW.
0700 AM HEAVY RAIN 2 SW TAMARACK 46.64N 93.15W
09/30/2019 M1.74 INCH AITKIN MN COCORAHS
COCORAHS STATION MN-AT-5 TAMARACK 1.4 SW.
0935 AM HEAVY RAIN 3 SSW SUPERIOR 46.68N 92.10W
09/30/2019 M1.72 INCH DOUGLAS WI AWOS
AWOS STATION KSUW SUPERIOR AIRPORT.
0847 AM HEAVY RAIN 7 SSW SPRINGSTEAD 45.93N 90.18W
09/30/2019 M1.72 INCH PRICE WI MESONET
MESONET STATION SMRW3 SMITH RAPIDS.
0933 AM HEAVY RAIN ASHLAND 46.58N 90.88W
09/30/2019 M1.66 INCH ASHLAND WI MESONET
MESONET STATION AS927 1 SE ASHLAND.
0903 AM HEAVY RAIN 8 WNW MINONG 46.14N 91.98W
09/30/2019 M1.58 INCH WASHBURN WI MESONET
MESONET STATION MRZW3 MINONG RAWS.
0932 AM HEAVY RAIN 2 SW BREEZY POINT 46.58N 94.24W
09/30/2019 M1.49 INCH CROW WING MN MESONET
MESONET STATION CW9381 BREEZY POINT.
0900 AM HEAVY RAIN 4 NE SARONA 45.74N 91.75W
09/30/2019 M1.49 INCH WASHBURN WI COCORAHS
COCORAHS STATION WI-WB-15 SARONA 3.6 NE.
0904 AM HEAVY RAIN 3 WSW INGER 47.54N 94.05W
09/30/2019 M1.46 INCH ITASCA MN MESONET
MESONET STATION CUTM5 CUTFOOT RAWS.
0600 AM HEAVY RAIN 1 NNE AITKIN 46.54N 93.71W
09/30/2019 M1.45 INCH AITKIN MN MESONET
MESONET STATION ATKM5 0.7 N AITKIN.
0715 AM HEAVY RAIN 4 NNE SARONA 45.77N 91.77W
09/30/2019 M1.43 INCH WASHBURN WI COCORAHS
COCORAHS STATION WI-WB-16 SARONA 4.5 NNE.
0700 AM HEAVY RAIN 1 N PARK FALLS 45.95N 90.45W
09/30/2019 M1.39 INCH PRICE WI COCORAHS
COCORAHS STATION WI-PR-4 PARK FALLS 1.3 N.
0800 AM HEAVY RAIN 3 SW ASHLAND 46.55N 90.92W
09/30/2019 M1.35 INCH ASHLAND WI CO-OP OBSERVER
CO-OP OBSERVER STATION ASXW3 ASHLAND 3 S.
0730 AM HEAVY RAIN 4 S TOWER 47.76N 92.29W
09/30/2019 M1.35 INCH ST. LOUIS MN CO-OP OBSERVER
CO-OP OBSERVER STATION TOWM5 3.8 S TOWER.
0800 AM HEAVY RAIN 1 NW PALMERS 46.93N 91.86W
09/30/2019 M1.34 INCH ST. LOUIS MN MESONET
MESONET STATION SUCM5 0.5 NW PALMERS.
0935 AM HEAVY RAIN 6 SW BEAVER BAY 47.20N 91.40W
09/30/2019 M1.33 INCH LAKE MN AWOS
AWOS STATION KBFW 6 WSW BEAVER BAY.
0922 AM HEAVY RAIN 5 SSE BREEZY POINT 46.55N 94.17W
09/30/2019 M1.32 INCH CROW WING MN MESONET
MESONET STATION DW6213 4 SE BREEZY POINT.
0906 AM HEAVY RAIN 4 NNE RANDALL 45.74N 92.80W
09/30/2019 M1.32 INCH BURNETT WI MESONET
MESONET STATION LNDW3 LIND.
0700 AM HEAVY RAIN 6 WNW CASTLE DANGER 47.17N 91.62W
09/30/2019 M1.26 INCH LAKE MN COCORAHS
COCORAHS STATION MN-LK-5 TWO HARBORS 9.7
NNE.
0600 AM HEAVY RAIN 3 NNW BUTTERNUT 46.05N 90.53W
09/30/2019 M1.23 INCH ASHLAND WI CO-OP OBSERVER
CO-OP OBSERVER STATION BUTW3 BUTTERNUT 3 N.
0700 AM HEAVY RAIN 14 W BIRCHDALE 48.66N 94.40W
09/30/2019 M1.22 INCH KOOCHICHING MN MESONET
MESONET STATION EFRM5 3.0 SE CLEMENTSON.
0630 AM HEAVY RAIN 6 SW BUTTERNUT 45.97N 90.60W
09/30/2019 M1.22 INCH PRICE WI COCORAHS
COCORAHS STATION WI-PR-2 BUTTERNUT 5.9 SW.
0934 AM HEAVY RAIN 2 WNW PALMERS 46.94N 91.90W
09/30/2019 M1.21 INCH ST. LOUIS MN MESONET
MESONET STATION DLTH3 2 N FRENCH RIVER.
0700 AM HEAVY RAIN 6 WSW INO 46.49N 91.30W
09/30/2019 M1.21 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-5 IRON RIVER 7.2 SE.
0830 AM HEAVY RAIN 1 SSW GRANTSBURG 45.77N 92.69W
09/30/2019 M1.19 INCH BURNETT WI COCORAHS
COCORAHS STATION WI-BT-1 GRANTSBURG 0.6 SSW.
0900 AM HEAVY RAIN 4 ESE BABBITT 47.67N 91.86W
09/30/2019 M1.13 INCH ST. LOUIS MN MESONET
MESONET STATION LCBM5 4.4 SE BABBITT.
0600 AM HEAVY RAIN 3 ENE WRIGHT 46.68N 92.95W
09/30/2019 M1.12 INCH CARLTON MN CO-OP OBSERVER
CO-OP OBSERVER STATION WRIM5 3 E WRIGHT.
0800 AM HEAVY RAIN 5 W JENKINS 46.65N 94.43W
09/30/2019 M1.11 INCH CASS MN COCORAHS
COCORAHS STATION MN-CS-15 PINE RIVER 5.6
SSW.
0800 AM HEAVY RAIN 5 SSE LIBBY 46.71N 93.29W
09/30/2019 M1.11 INCH AITKIN MN COCORAHS
COCORAHS STATION MN-AT-4 7 N MCGREGOR.
0900 AM HEAVY RAIN 1 NNE SIDE LAKE 47.68N 93.01W
09/30/2019 M1.10 INCH ST. LOUIS MN MESONET
MESONET STATION SIDM5 0.9 NE SIDE LAKE.
0907 AM HEAVY RAIN 5 E HIBBING 47.39N 92.83W
09/30/2019 M1.09 INCH ST. LOUIS MN MESONET
MESONET STATION HIBM5 HIBBING.
0830 AM HEAVY RAIN 2 N LESTER PARK 46.88N 92.03W
09/30/2019 M1.09 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-76 DULUTH 7.4 NNE.
0700 AM HEAVY RAIN 4 WNW TWO HARBORS 47.04N 91.75W
09/30/2019 M1.09 INCH LAKE MN COCORAHS
COCORAHS STATION MN-LK-4 TWO HARBORS 3.6
WNW.
0630 AM HEAVY RAIN 3 ENE HENRIETTE 45.89N 93.06W
09/30/2019 M1.08 INCH PINE MN COCORAHS
COCORAHS STATION MN-PN-17 BROOK PARK 3.9 S.
0731 AM HEAVY RAIN ASHLAND 46.58N 90.88W
09/30/2019 M1.07 INCH ASHLAND WI MESONET
MESONET STATION DW6451 1 SW ASHLAND.
0935 AM HEAVY RAIN 4 ENE YELLOWLAKE 45.95N 92.31W
09/30/2019 M1.06 INCH BURNETT WI MESONET
MESONET STATION FW5215 DANBURY.
0800 AM HEAVY RAIN 1 WNW CASS LAKE 47.38N 94.61W
09/30/2019 M1.06 INCH CASS MN CO-OP OBSERVER
CO-OP OBSERVER STATION CSLM5 0.8 NW CASS
LAKE.
0700 AM HEAVY RAIN 6 E GRAND VIEW 46.35N 90.99W
09/30/2019 M1.06 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-20 MASON 6.9 SSE.
0700 AM HEAVY RAIN WINTON 47.93N 91.80W
09/30/2019 M1.05 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-80 WINTON 0.1 WSW.
0600 AM HEAVY RAIN GILE 46.43N 90.22W
09/30/2019 M1.05 INCH IRON WI CO-OP OBSERVER
CO-OP OBSERVER STATION GIMW3 GILE.
0530 AM HEAVY RAIN 2 N GREELY 45.78N 93.07W
09/30/2019 M1.05 INCH PINE MN COCORAHS
COCORAHS STATION MN-PN-11 PINE CITY 6.1 SW.
0245 AM HEAVY RAIN 5 NW WINTER 45.87N 91.07W
09/30/2019 M1.05 INCH SAWYER WI MESONET
MESONET STATION DW9145 WINTER 4.8 NW.
0921 AM HEAVY RAIN 5 NNW SAND BAY 47.00N 90.94W
09/30/2019 M1.04 INCH BAYFIELD WI MESONET
MESONET STATION SILW3 SAND ISLAND.
0715 AM HEAVY RAIN 5 NE RICE LAKE 46.95N 92.04W
09/30/2019 M1.02 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-105 DULUTH 11.8 NNE.
0643 AM HEAVY RAIN 2 NW TWO HARBORS 47.05N 91.71W
09/30/2019 M1.02 INCH LAKE MN COCORAHS
COCORAHS STATION MN-LK-19 TWO HARBORS 2.1
NW.
0921 AM HEAVY RAIN 4 NE HERMANTOWN 46.85N 92.20W
09/30/2019 M1.01 INCH ST. LOUIS MN ASOS
ASOS STATION KDLH DULUTH AIRPORT.
0700 AM HEAVY RAIN 3 SSE LITTLE SWAN 47.25N 92.81W
09/30/2019 M1.01 INCH ST. LOUIS MN MESONET
MESONET STATION SWNM5 3.4 SE LITTLE SWAN.
0600 AM HEAVY RAIN 1 NW PALMERS 46.93N 91.86W
09/30/2019 M1.00 INCH ST. LOUIS MN MESONET
MESONET STATION SUCM5 0.5 NW PALMERS.
&&Local storm report, Sep 30, 8:51 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
951 AM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD 4 NNW PATZAU 46.55N 92.25W
09/30/2019 DOUGLAS WI DEPT OF HIGHWAYS
DOUGLAS COUNTY HIGHWAY DEPARTMENT HAS CLOSED
COUNTY HIGHWAY W BETWEEN HIGHWAY B AND C
WHERE IT CROSSES THE NEMADJI RIVER DUE TO
HIGH WATER. REPORT RELAYED BY EMERGENCY
MANAGER.
&&
JJMLocal storm report, Sep 30, 8:54 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
954 AM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HEAVY RAIN 2 ENE HOLYOKE 46.48N 92.34W
09/30/2019 M5.52 INCH CARLTON MN TRAINED SPOTTER
1.21 SINCE 7AM.
&&Local storm report, Sep 30, 9:24 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1024 AM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HEAVY RAIN 4 SSE WEBSTER 45.83N 92.33W
09/30/2019 M1.65 INCH BURNETT WI TRAINED SPOTTER
&&
BJHLocal storm report, Sep 30, 9:41 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1041 AM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 1 NNE FOXBORO 46.49N 92.28W
09/30/2019 DOUGLAS WI EMERGENCY MNGR
THE TOWNSHIP OF SUMMIT IS REPORTING THE
PATZAU FOXBORO ROAD IS CLOSED DUE TO HIGH
WATER. REPORT RELAYED BY DOUGLAS COUNTY
EMERGENCY MANAGEMENT.
&&
JJMFlash Flood, Aitkin
- When
- September 30, 10:00 AM CST to 11:30 AM CST
- Where
- Aitkin County, 2.65 mi SE of Mc Grath to 2.39 mi SSE of Mc Grath
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 46.219, -93.237
State Highway 18 was closed at the Snake River due to water over the road.
Flash Flood, Pine
- When
- September 30, 1:01 PM CST to 4:00 PM CST
- Where
- Pine County, 1.37 mi SSW of Nickerson to 1.22 mi SSW of Nickerson
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 46.402, -92.512
Flood water from the Namadji River led to a lane closure on Minnesota Highway 23.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Georgia, September 30, 20192 deaths · 1 event
- Marine Strong Wind in Lake Superior, September 30, 20191 death · 1 event
- Rip Current in North Carolina, September 30, 20191 death · 1 event
- Rip Current in Florida, September 30, 20191 death · 1 event
- Hail in Nebraska, September 30, 2019$4.6 million · 2.5 in hail · 13 events
- Hail in Nebraska, September 30, 2019$100,000 · 2 in hail · 15 events
- Flash Flooding in New Mexico, September 30, 2019$34,000 · 3 events
- Lightning Strike in Michigan, September 30, 2019$20,000 · 1 event
- Hail and Damaging Winds in Michigan, September 30, 2019$11,000 · 1 in hail · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 30, 20195 events
- Flash Flooding in Wisconsin, September 30, 20193 events
- Hail and Damaging Winds in South Carolina, September 30, 20191 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 857031, 857032.